Alert archive / Montana / Special Weather Statements in 2012
Special Weather Statement, NWS Glasgow, MT
NWS Glasgow, MT issued this special weather statement at Jul 1, 2012, 6:02 PM MDT for Roosevelt County, Montana. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2012, 6:02 PM MDT (00:02 UTC)
- Expired
- Jul 1, 2012, 7:00 PM MDT
- In force
- 58 min
- Issued by
- NWS Glasgow, MT
County Roosevelt County, MT
The radar
The Glasgow radar (KGGW), 100 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 0.0 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1259 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 2823 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.9
The text
As transmitted, in the capitals the NWS used until 2016.
421 WWUS85 KGGW 020002 SPSGGW SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GLASGOW MT 602 PM MDT SUN JUL 1 2012 MTZ020-020100- ROOSEVELT- 602 PM MDT SUN JUL 1 2012 THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN ROOSEVELT COUNTY IN NORTHEAST MONTANA... UNTIL 700 PM MDT. AT 559 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES NORTH OF WOLF POINT...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IN THE ADVISORY INCLUDE... BREDETTE... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4856 10498 4828 10498 4817 10580 4856 10580 TIME...MOT...LOC 0003Z 233DEG 27KT 4827 10558 $$ GFF WEATHER.GOV/GLASGOW
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this special weather statement went out at Jul 1, 2:28 PM MDT, 3 hours 34 minutes earlier.
Area forecast discussion, Jul 1, 2:28 PM MDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 228 PM MDT SUN JUL 1 2012 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH TUESDAY... AN ENERGETIC SHORTWAVE TROUGH SWINGS NORTHEAST THROUGH MONTANA SENDING A COLD FRONT INTO UNSTABLE AIR. THE INSTABILITY WILL BE SUPPORTED BY A SURFACE TROUGH AND VERY WARMING AIR ADVECTING INTO NORTHEAST MONTANA. MODERATE TO STRONG CONVECTION PARAMETERS WILL SUPPORT STRONG THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING. SPC HAS PLACE THE ENTIRE CWA WITHIN THEIR CONVECTIVE OUTLOOK FOR SLIGHT RISK FOR SEVERE THUNDERSTORMS. ALTHOUGH MODELS CONTINUE TO HAVE DIFFERENT IDEAS AS TO RAIN SHOWER AND THUNDERSTORM INTENSITY TIMING AND LOCATION...INCREASED POPS FOR THIS EVENING FOR THE POSSIBILITY OF ORGANIZED SUPER CELLS. MODEL PRECIPITABLE WATER IS AROUND 1 INCH BASED ON A 19Z SPECIAL SOUNDING CONDUCTED HERE. THIS COULD BE A BIG ISSUE FOR FLASH FLOODING AS SOME STORMS MAY BE ABLE TO BACK BUILD OR FORM AND MOVE OVER THE SAME AREAS A FEW TIMES. STORMS ARE PROJECTED TO LEAVE THE CWA DURING THE EARLY MORNING HOURS WITH A SLIGHTLY COOLER AIR AND A RETURN TO SOUTHWEST FLOW BY MID MORNING. THE STRONG EASTERLY WINDS TODAY PROMPTED THE ISSUANCE OF A WIND ADVISORY FOR FORT PECK LAKE. WIND SHOULD DIMINISH AROUND 03Z TO ALLOW THE NPW TO EXPIRE. MONDAY THROUGH TUESDAY...STARTING WITH DRIER SOUTHWEST FLOW MONDAY TRANSITIONING TO A RIDGE OVERNIGHT AND THEN BREAKING DOWN AGAIN WITH A HEAT SPIKE AND POTENTIALLY SEVERE THUNDERSTORMS BY TUESDAY AFTERNOON. DID ADD SOME POPS TO MONDAY NIGHT AND TUESDAY MORNING BASE ON MODELS FINDING OVERRUNNING MOISTURE OVER A TEMPERATURE BOUNDARY. SCT .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY... PERSISTENT SOUTHWEST FLOW ALOFT WILL CONTINUE INTO MONTANA WITH RIDGE OVER THE CENTRAL STATES AND TROF OVER THE PACIFIC NORTHWEST. THIS WILL KEEP TEMPERATURES TO NEAR OR SLIGHTLY ABOVE NORMAL THROUGH NEXT WEEKEND. MODELS CONTINUE TO INDICATE STRONG SHORTWAVE LIFTING INTO CENTRAL SASKATCHEWAN AND PUSHING COLD FRONT ACROSS MONTANA ON TUESDAY NIGHT WITH THE POTENTIAL FOR THUNDERSTORMS WITH THE FRONT. VERY DRY AIR INTRUDES INTO THE STATE BEHIND THE FRONT FOR WEDNESDAY BUT BY LATER IN THE WEEK LOW LEVEL MOISTURE IS EXPECTED TO RETURN. MODELS NOT INDICATING MUCH IN THE WAY OF SHORTWAVE ENERGY MOVING THROUGH THE FLOW BUT AS LOW LEVEL MOISTURE INCREASED...SO WILL INSTABILITY...LEADING TO SOME POTENTIAL FOR THUNDERSTORMS AGAIN INTO NEXT WEEKEND. EBERT && .AVIATION... THUNDERSTORMS WILL BE THE MOVING EAST THROUGH THE AREA AND SLOW TO EXIT TONIGHT. GUSTY/ERRATIC AND POSSIBLY DAMAGING WINDS WITH LARGE HAIL WILL BE THE MAIN THREATS. ACTIVITY WILL BE TO OUR EAST MONDAY MORNING WITH MAINLY CLEAR SKIES IN IT/S WAKE. NW WINDS WILL BE 15 KTS OR LESS...STRONGEST AT KGDV. JAMBA && .GLASGOW WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR FORT PECK LAKE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jul 1, 9:48 AM MDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 948 AM MDT SUN JUL 1 2012 MTZ018>020-024>027-059>062-021100- DANIELS-SHERIDAN-WESTERN ROOSEVELT-RICHLAND-DAWSON-PRAIRIE-WIBAUX- NORTHERN PHILLIPS-SOUTHWEST PHILLIPS-NORTHERN VALLEY- EASTERN ROOSEVELT- 948 AM MDT SUN JUL 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT A DISTURBANCE WILL MOVE THROUGH THE REGION THIS AFTERNOON AND EVENING AND SHOULD BEGIN GENERATING THUNDERSTORMS. SOME STORMS COULD BECOME SEVERE WITH LARGE HAIL...STRONG WINDS...AND POTENTIAL FLASH FLOODING. THESE STORMS WILL SLOWLY MOVE EAST INTO THE DAKOTAS DURING THE EVENING WITH THE MAJORITY EXITING DURING THE EARLY MORNING HOURS MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER ROUND OF STRONG TO POTENTIALLY SEVERE SHOWERS AND THUNDERSTORMS IS POSSIBLE TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ016-017-021>023-021100- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- PETROLEUM-GARFIELD-MCCONE- 948 AM MDT SUN JUL 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT A LAKE WIND ADVISORY FOR FORT PECK LAKE IS IN EFFECT FOR THIS AFTERNOON AND EARLY EVENING FOR WINDS OF 15 TO 25 MILES PER HOUR. A DISTURBANCE WILL MOVE THROUGH THE REGION THIS AFTERNOON AND EVENING AND SHOULD BEGIN GENERATING THUNDERSTORMS. SOME STORMS COULD BECOME SEVERE WITH LARGE HAIL...STRONG WINDS...AND POTENTIAL FLASH FLOODING. THESE STORMS WILL SLOWLY MOVE EAST INTO THE DAKOTAS DURING THE EVENING WITH THE MAJORITY EXITING DURING THE EARLY MORNING HOURS MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER ROUND OF STRONG TO POTENTIALLY SEVERE SHOWERS AND THUNDERSTORMS IS POSSIBLE TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 1, 6:02 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GLASGOW MT 602 PM MDT SUN JUL 1 2012 MTZ020-020100- ROOSEVELT- 602 PM MDT SUN JUL 1 2012 THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN ROOSEVELT COUNTY IN NORTHEAST MONTANA... UNTIL 700 PM MDT. AT 559 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES NORTH OF WOLF POINT...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IN THE ADVISORY INCLUDE... BREDETTE... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4856 10498 4828 10498 4817 10580 4856 10580 TIME...MOT...LOC 0003Z 233DEG 27KT 4827 10558 GFF WEATHER.GOV/GLASGOW
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:13 PM MDT | Special Weather Statement | GGW | McCone | 47 min |
| Jul 1, 7:49 PM MDT | Special Weather Statement | GGW | Dawson | 56 min |
| Jul 1, 9:14 PM MDT | Special Weather Statement | GGW | Petroleum | 61 min |
| Jul 1, 9:19 PM MDT | Special Weather Statement | GGW | Phillips | 56 min |
| Jul 1, 10:14 PM MDT | Special Weather Statement | GGW | 46 min | |
| Jul 1, 10:46 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, McCone, Phillips, Valley | 59 min |
| Jul 1, 11:40 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Garfield, McCone, Roosevelt, Valley | 65 min |
| Jul 2, 12:43 AM MDT | Severe Thunderstorm Warning | GGW | Daniels, McCone, Roosevelt, Sheridan, Valley | 62 min |
| Jul 2, 1:46 AM MDT | Special Weather Statement | GGW | Sheridan | 29 min |
| Jul 2, 1:50 AM MDT | Special Weather Statement | GGW | Wibaux | 40 min |
| Jul 2, 2:35 PM MDT | Lake Wind Advisory | GGW | Garfield, McCone, Petroleum, Phillips, Valley | 37 hr |
| Jul 2, 3:05 PM MDT | Fire Weather Watch | GGW | Dawson, Garfield, McCone, Petroleum, Prairie, Richland and 1 more | 12 hr |
Nearby
Special Weather Statements in Montana, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.